About Careers Internship MedBlogs Contact us
Medindia LOGIN REGISTER
Advertisement

Vitamin B-6 - Toxicity

Font : A-A+

Toxicity

Pyridoxine toxicity is manifested at very high doses of the vitamin of the order of 500 to 1000mg/day or even higher.

Advertisement

This dosage may trigger sensory nerve damage which may cause pain and numbness of the extremities. Surprisingly, women who are consuming only about 50 mg/day of vitamin B-6 for PMS have reported neurological symptoms. Another disadvantage is that it can also decrease the effectiveness of Levodopa, a medication used to treat Parkinsonís Disease.

Citations   close

Please use one of the following formats to cite this article in your essay, paper or report:

  • APA

    Dr. Reeja Tharu. (2016, February 04). Vitamin B-6 - Toxicity. Medindia. Retrieved on May 18, 2022 from https://www.medindia.net/patients/patientinfo/vitaminb6_toxicity.htm.

  • MLA

    Dr. Reeja Tharu. "Vitamin B-6 - Toxicity". Medindia. May 18, 2022. <https://www.medindia.net/patients/patientinfo/vitaminb6_toxicity.htm>.

  • Chicago

    Dr. Reeja Tharu. "Vitamin B-6 - Toxicity". Medindia. https://www.medindia.net/patients/patientinfo/vitaminb6_toxicity.htm. (accessed May 18, 2022).

  • Harvard

    Dr. Reeja Tharu. 2021. Vitamin B-6 - Toxicity. Medindia, viewed May 18, 2022, https://www.medindia.net/patients/patientinfo/vitaminb6_toxicity.htm.


Request an Appointment with a Doctor (Nutrition Expert)

Dr. Sunita Malhotra
Dr. Sunita Malhotra
DDPHN, MSc
30 years experience
Pro Health Diet Clinic, Sector 37-C
Teleconsult Now View Profile
Mrs. Uma Maheshwari
Mrs. Uma Maheshwari
MSc
5 years experience
kadhri Aarogya, Coimbatore
Teleconsult Now View Profile
Ms. Pandi Alagammai Thillainathan
Ms. Pandi Alagammai Thillainathan
BSc, MSc
1 year experience
Online mode, Porur
Teleconsult Now View Profile
Dr. Pratiksha Prashant
Dr. Pratiksha  Prashant
Masters in Dietitics, Masters in Health Science, International Health coach, International diabetic educator, Certification in Vedic nutrition, Bachelors in Dental Surgery
7 years experience
Teleconsult Now View Profile
View All

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.

Comments

JenniferJoy

I don't have any answers for you but I can relate. For the last three months I have had severe tooth pain [mostly on one side] and I experience the burning mouth at night when I lay my head down. I am taking Tylenol #3 to cope with the pain. Dentists cannot find the problem. For me, it all started after I got a root canal on my molar. The endodontist said the xrays are fine but he will re-do it for me if I'm in pain in hopes that will solve the problem. I'm afraid it will only make it worse, but I'm desperate at this point. Are you able to sleep at night? Also, did you have any dental work done prior to your first symptoms appearing?

sumorris

A little over 4 years ago I started to develop severe nerve pain in my teeth, my tongue, roof of mouth and lips started burning.. a feeling like my mouth was on fire. About a year after that my teeth started to feel numb in addition to the severe and chronic nerve pain. Two years ago, my hands, feet, arms and legs started feeling numb and a little burning sensation. Last year I developed muscles aches and pain as well as soreness and tenderness, heart palipatations and fatigue. I have had every neurological tests, numerous lab tests, have seen specialists of every kind, even dentists and not a single dr could find anything wrong. A trip to the Mayo Clinic last Nov revealed that I had toxic levels of B6. My level was 139. Now, May 1 it is 12. However, I am still suffering horribly and at times feel like my symptoms are worsening instead of getting better since my levels are normal. I have bad headaches and severe oral and facial pain. I have difficulty walking and ache all over. I don't know what to do? I am taking methyl B12, acetyl L carnitine with alpha lipoic acid and omega fish oil DHA. I also take Vit C and D with calcium. I am seeing a dr of oriental medicine who is treating me with herbs who tells me I have damp heat. I don't know what to eat since most of the foods I eat have B6. Is it normal to feel so bad after my body has finished detoxing and my level is normal. I would welcome any advice on what to expect. Thank you.

Advertisement
Health Topics A - Z
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z



    Advertisement
    Drugs for Vitamin B6
    Pyridoxine
    What's New on Medindia
    Black Water: Benefits and Uses
    World Hypertension Day 2022 - Measure Blood Pressure Accurately, Control It, Live Longer!
    Drinking This Popular Beverage May Drop Dementia Risk
    View all
    Advertisement

    Medindia Newsletters Subscribe to our Free Newsletters!
    Terms & Conditions and Privacy Policy.

    Most Popular on Medindia

    Sanatogen Loram (2 mg) (Lorazepam) Post-Nasal Drip Color Blindness Calculator The Essence of Yoga Accident and Trauma Care Blood Pressure Calculator Hearing Loss Calculator Calculate Ideal Weight for Infants Drug - Food Interactions

    Disclaimer - All information and content on this site are for information and educational purposes only. The information should not be used for either diagnosis or treatment or both for any health related problem or disease. Always seek the advice of a qualified physician for medical diagnosis and treatment. Full Disclaimer

    © All Rights Reserved 1997 - 2022

    This site uses cookies to deliver our services. By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use